MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-19-A
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: ¿product was passed through the eus linear olympus scope and was extended from the end of the scope.On inspection it was found the tip of the sheath had broken off.The piece of that had broken off was collected and placed into a container to be sent back with the device.¿ additional information, from rep: ¿it is the sheath tip not the needle tip and it would be 2mm in length.I believe it was still just attached when the needle was removed from the scope.The tip will be available for return.¿ the complaint device, echo-hd-19-a of lot# c1081971 is awaiting return.As the device has not yet been returned the complaint is based on customer testimony.A possible cause for the damage to the distal sheath tip may be attributed to product handling before or during its introduction into the endoscope.As the device has not yet been returned for evaluation and conditions of device usage cannot be replicated in the laboratory it is not possible to conclusively determine the root cause for this complaint.Prior to distribution, all echo devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-19-a devices of lot number c1081971did not reveal any discrepancies which could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1081971; upon review of complaints this failure mode has not occurred previously with this lot # c1081971.The instructions for use, ifu0050-1, advises the user to ¿visually inspect with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Product was passed through the eus linear olympus scope and was extended from the end of the scope.On inspection, it was found the tip of the sheath had broken off.The broken pieces was collected and placed into a container to be sent back with the device.
 
Additional Manufacturer Narrative
On evaluation of the returned device, it was noted that the tip of the needle was protruding through the end of the sheath and the stylet was fully inserted.The device was returned with approx.3mm of the sheath tip broken off.The sheath was inspected further and no kinks were visible below the sheath extender or along the length when the sheath extender was positioned at reference mark 5.The needle was noted to have no issue when advancing/ retracting and the needle extension was measured and confirmed to be within spec.The distal needle tip was examined under microscope and it was confirmed that slight damage was noted on the tip of the needle.The customer complaint was confirmed as the sheath tip had broken off from the device.A possible cause for the damage to the distal sheath tip may be attributed to a possible kink that had formed on the sheath, which in turn led to the needle puncturing the sheath and the sheath tip breaking off from the device.Another possible cause may be down to the movement of the endoscope while advancing the needle.If the handle of the echo device is not appropriately handled it is possible for the sheath to become bent/kinked due to the weight of the handle.However, as the conditions of use cannot be replicated during the laboratory evaluation, it is not possible to conclusively state that this is the cause of this complaint.Prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use, ifu0050-1, which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.A review of the manufacturing records for echo-hd-19-a devices of lot number c1081971 did not reveal any discrepancies which could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1081971; upon review of complaints this failure mode has not occurred previously with this lot # c1081971.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This is a follow up report based on the completion of the investigation.Product was passed through the eus linear olympus scope and was extended from the end of the scope.On inspection, it was found the tip of the sheath had broken off.The broken pieces was collected and placed into a container to be sent back with the device.

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5875234
Report Number3001845648-2016-00208
Device Sequence Number10866738
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)180214(10)C1081971
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-19-A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/12/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2016
Supplement Report FDA Received Date09/19/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;